MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN918779
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during insertion on jugular, the smaller dilatator broke inside the patient and one piece of it remained in.A small cut on the vein had to be done to be able to remove the dilator's piece left inside.Three suture points were needed to close it off.Risk that the dilator's piece would have migrated into the bloodstream.The piece of dilator was removed from the vein entirely.Once out the vein, the dilator broke off into even smaller pieces.As the swg was already in place, the second dilator (longer one) was used instead to successfully finalize the insertion of the cvc".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided two photos for analysis.Visual analysis of the supplied photos revealed that the dilator body separated while inserted into the patient.The dilator was separated into two pieces during use.The customer also returned one dilator (5 fr x 1 5/8") for investigation.Visual analysis revealed that the dilator body was separated into three pieces.One separation was located adjacent to the juncture hub, and the other was at the proximal end of the dilator body.The separation adjacent to the juncture hub was not observed in the customer photos, so it is possible that this separation occurred after the device was removed or during transport of the device for investigation.Microscopic examination confirmed the damage and revealed rough, jagged, non-uniform points of separation.This damage would not be indicative of any contact with sharps during use.The points of separation measured 1/16" and 1/2" from the juncture hub.The length of the dilator measured 1 5/8", which is within the specification limits of 1 3/8"-1 7/8" per the dilator product drawing.This indicates that all pieces of the dilator were removed from the patient and returned for investigation.The dilator outer diameter measured 0.0685", which is within the specification limits of 0.068"-0.070" per the dilator extrusion drawing.The inner diameter at the distal tip measured 0.040", which is within the specification limits of 0.038"-0.041" per the dilator extrusion drawing.Functional testing could not be performed due to the condition of the returned sample.However, manual force was applied across the undamaged dilator body portions to gauge the condition of the extrusion.Upon application of light manual force, the dilator extrusion was easily broken and separated.The fracture was consistent with the damage observed on the returned sample.The extrusion was determined to be brittle in nature which allowed for it to easily fracture.R & d engineering and manufacturing were contacted as part of this complaint investigation.R & d confirmed that the resin used to construct the dilator extrusion is a highly dense polymer material that should withstand bending under normal conditions.Although the root cause of this event has not been determined, a nonconformance has been initiated to the manufacturing facility to further evaluate this issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a separated dilator was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the dilator body was separated into three pieces.One separation was located adjacent to the juncture hub, and the other was at the proximal end of the dilator body.The points of separation were rough, jagged, and non-uniform which would not be indicative of any contact with sharps during use.Although functional testing could not be performed, manual force was applied across the undamaged dilator body portions to gauge the condition of the extrusion.Upon application of light manual force, the extrusion was easily broken and separated.The extrusion was determined to be brittle in nature which allowed for it to easily fracture.R & d engineering and manufacturing were consulted and confirmed that the resin used to construct the dilator extrusion is a highly dense polymer material that should withstand bending under normal conditions.Although the root cause of this event has not been determined, a non-conformance has been initiated to the manufacturing facility to further evaluate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21313940
Report Number3006425876-2025-00124
Device Sequence Number8083875
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230221(17)280131(10)71F23B1234(21)
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918779
Device Catalogue NumberCS-14402
Device Lot Number71F23B1234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age4 MO
Patient SexMale
Patient Weight7 KG